Alert archive / Nebraska / River Flood Warnings in 2011

River Flood Warning 5, NWS Omaha, NE

March 3, 2011Cuming County, Nebraska

NWS Omaha, NE issued this river flood warning at Mar 3, 2011, 11:11 PM CST for Cuming County, Nebraska. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Mar 3, 2011, 11:11 PM CST (05:11 UTC)
Expired
Mar 4, 2011, 2:50 AM CST
In force
4 hr
Issued by
NWS Omaha, NE
Flood severity
Minor

County Cuming County, NE

The radar

The Omaha radar (KOAX), 75 km from the middle of the area, began a volume at 05:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Elkhorn River at West Point (WPNN1).

Action stage
10 ft
Minor stage
12 ft
Moderate stage
16 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06799350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

371 
WGUS43 KOAX 040511
FLWOAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1111 PM CST THU MAR 3 2011

...THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING STREAM IN NEBRASKA... 

  ELKHORN RIVER AT WEST POINT AFFECTING CUMING COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH AREAS WHERE WATER COVERS THE ROAD.  THE 
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR VEHICLE TO PASS SAFELY. 
TURN AROUND...DON'T DROWN!

&&

NEC039-041711-
/O.NEW.KOAX.FL.W.0005.110304T0511Z-110305T1200Z/
/WPNN1.1.ER.110304T0226Z.110304T0456Z.110304T1800Z.NO/
1111 PM CST THU MAR 3 2011

THE NATIONAL WEATHER SERVICE IN OMAHA, NE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE ELKHORN RIVER AT WEST POINT.
* UNTIL SATURDAY MORNING.
* AT 10:56 PM THURSDAY THE STAGE WAS 12.1 FEET. 
* FLOOD STAGE IS 12.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER MAY CONTINUE TO FLUCTUATE BELOW AND ABOVE FLOOD 
  STAGE DUE TO RIVER ICE.
* AT 12.0 FEET...SIGNIFICANT LOWLAND FLOODING OF AGRICULTURAL AREAS 
IS WELL UNDERWAY.

$$
1 follow-up statement
686 
WGUS83 KOAX 040850
FLSOAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
250 AM CST FRI MAR 4 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING STREAM...
 
  ELKHORN RIVER AT WEST POINT AFFECTING CUMING COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH AREAS WHERE WATER COVERS THE ROAD.  THE 
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR VEHICLE TO PASS SAFELY. 
TURN AROUND...DON'T DROWN!

&&

NEC039-040920-
/O.CAN.KOAX.FL.W.0005.000000T0000Z-110305T1200Z/
/WPNN1.1.ER.110304T0226Z.110304T0456Z.110304T0745Z.NO/
250 AM CST FRI MAR 4 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE ELKHORN RIVER AT WEST POINT.
* AT  2:41 AM FRIDAY THE STAGE WAS 11.9 FEET. 
* FLOOD STAGE IS 12.0 FEET. 
* FELL BELOW FLOOD STAGE AT 1:45 AM FRIDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 11.5 FEET BY TOMORROW
  MORNING.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this river flood warning went out at Mar 3, 3:17 PM CST, 7 hours 54 minutes earlier.

Area forecast discussion, Mar 3, 3:17 PM CST, 7 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
317 PM CST THU MAR 3 2011

.SHORT TERM...TONIGHT THROUGH SATURDAY. COLD FRONT IS EXPECTED TO
MOVE INTO THE REGION TONIGHT. MAIN AREA OF PRECIPITATION APPEARS
TO SET UP POST FRONT...ALTHOUGH THINK PRECIP SHOULD HOLD OFF UNTIL
AFTER MIDNIGHT...AND PROBABLY NOT BE AS HEAVY OR AGGRESSIVE AS THE
GFS AND SREF WOULD SUGGEST. DUE TO WARM AIR ALOFT...THERE WILL BE
A PRECIP TYPE ISSUE OVERNIGHT...RESULTING IN JUST A SLIGHT CHANCE
OF FREEZING RAIN OVERNIGHT...BUT COULD BE MAINLY RAIN SOUTHEAST OF
INTERSTATE 80 WHERE SURFACE TEMPS WILL REMAIN JUST ABOVE FREEZING.

COOLER AIR FILTERS IN ON BREEZY NORTHERLY WINDS ON FRIDAY. ALONG
AND SOUTH OF INTERSTATE 80 WOULD STILL HAVE A CHANCE FOR SOME RAIN
THROUGH THE DAY AS ENERGY SHIFTS FURTHER SOUTH AND EAST. THE
MODELS ARE HINTING AT SOME FLURRIES MOVING INTO NORTHEAST NEBRASKA
FRIDAY NIGHT. NOT SURE ABOUT THAT YET...GIVEN HIGH PRESSURE NOSING
IN BEHIND THE FRONT SO OPTED TO LEAVE FLURRIES OUT RIGHT NOW
FRIDAY NIGHT.

STILL ANOTHER SLIGHTLY COOL DAY ON SATURDAY AS NORTHERLY FLOW
PREVAILS...BUT WINDS SHOULD SHIFT TO THE EAST SOUTHEAST SATURDAY
NIGHT HELPING TO WARM UP UP A LITTLE BIT BY SUNDAY.

70

.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY. ISSUE IN EXTENDED PERIODS
MAINLY CENTERED AROUND PCPN/TYPE EARLY NEXT WEEK ASSOCIATED WITH NEXT
POTENT SYSTEM MOVING THRU THE REGION. BUT BEFORE THEN...HAVE SMALL
POPS CONFINED TO THE NRN CWA SUN/SUN NIGHT RELATING TO VORT ENERGY
EJECTING OUT OF THE NRN ROCKIES THEN MOVING ACROSS SD/NEB/IA. LIFT
IS PRETTY DECENT BUT FOCUS FOR POPS NORTH MAINLY DUE TO PLACEMENT
OF DEEP LYR MOIST. MEANWHILE UPSTREAM SUNDAY NIGHT...JET STREAK
OFF THE WEST COAST INITIATES DIGGING PROCESS WITH ELONGATED VORT
CHANNEL COMING INLAND THEN QUICKLY SHIFTING TO GREAT BASIN/INTERMOUNTAIN
WEST BY MONDAY AFTERNOON. THE GFS IS QUICKEST TO CLOSE OFF THE
UPPER TROUGH AS IT ENTERS THE CNTRL PLAINS...FOLLOWED SHORTLY
AFTER BY THE CANADIAN MODEL THEN EUROPEAN MODEL. ALL THOUGH
DEPICTING STOUT WIDESPREAD SYNOPTIC LIFT VIA DIFFERENTIAL POSITIVE
VORTICITY ADVECTION/UPGLIDE ENVELOPING THE REGION. POP CONFIDENCE
INCREASED GIVEN GFS 500MB- 300MB Q VECTORS CONVERGENCE MATCHING UP
PRETTY WELL WITH LOCATION OF MAX OMEGA. MEANWHILE PATTERN BECOMES
FAVORABLE FOR INFLUX OF GULF MOISTURE AS SFC REFLECTION DEEPENS IN
WESTERN KS. USING BLEND OF GFS/EUROPEAN CRITICAL THICKNESS/850MB
TEMP PLOTS DAYS 4-6...GENERALLY HAVE RAIN/SNOW MIX DURING THE
OVERNIGHT PERIODS NORTH AND DAYTIME RAIN SOUTH. WILL HAVE TO
CONTINUE TO WATCH THOUGH FOR HEAVY SNOW PLACEMENT MID WEEK...BUT
BEST POTENTIAL APPEARS TO BE NORTH OF I80 AT THIS TIME. INCREASING
NORTHWESTERLY WIND ON THE BACK SIDE OF THE STORM COULD ALSO POSE
SOME PROBLEMS.

DEE

&&

.AVIATION...

TAF SITES KOFK/KOMA/KLNK

18Z TAFS

VFR CONDITIONS ARE EXPECTED THRU MUCH OF THE BEGINNING OF THE TAF
PD. A COLD FRONT WILL BE MOVING INTO KOFK BY 00Z AND INTO KOMA AND
KLNK AFTER 06Z. THIS WILL SHIFT SFC WINDS AROUND TO THE NORTHWEST AND
COULD BRING IN SOME MVFR CIGS. THERE IS INDICATION OF A LARGE
INCREASE IN LOW LEVEL MOISTURE BEHIND THE FRONT WHICH COULD BRING
SOME LOW CLOUDS IN DURING THE MORNING.

KERN

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

NWS
Hazardous weather outlook, Mar 3, 4:43 PM CST, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
443 PM CST THU MAR 3 2011

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-041245-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
443 PM CST THU MAR 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND FRIDAY

SOME VERY LIGHT PRECIPITATION WILL BE POSSIBLE TONIGHT AS A COLD
FRONT MOVES THROUGH THE REGION. THE PRECIPITATION WILL LIKELY HOLD
OFF UNTIL MIDNIGHT...BUT SURFACE TEMPERATURES COULD COOL TO BELOW
FREEZING BY THEN. THIS COULD RESULT IN SOME SPOTTY FREEZING RAIN
OR SLEET THAT COULD LINGER INTO FRIDAY MORNING...MAINLY ALONG AND
NORTH OF INTERSTATE 80. TEMPERATURES SHOULD BE WARM ENOUGH FOR
JUST RAIN SOUTH OF THIS AREA. DUE TO THE VERY LIGHT PRECIPITATION
AMOUNTS...SIGNIFICANT PROBLEMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A POTENTIAL STORM SYSTEM WILL MOVE ACROSS THE AREA MONDAY THROUGH
WEDNESDAY. THIS WILL BRING A CHANCE OF BOTH RAIN AND SNOW TO THE
PLAINS. ISOLATED THUNDERSTORMS COULD OCCUR ACROSS SOUTHEAST
NEBRASKA AND SOUTHWEST IOWA TUESDAY AFTERNOON AND EVENING...THEN
ACCUMULATING SNOW WILL BE POSSIBLE TUESDAY NIGHT THROUGH WEDNESDAY
IN MANY AREAS...ESPECIALLY ALONG AND NORTH OF INTERSTATE 80.
STRONG NORTHERLY WINDS COULD ALSO ACCOMPANY THE SNOW AS WELL WHICH
COULD CREATE SOME BLOWING AND DRIFTING SNOW. THERE IS STILL SOME
UNCERTAINTY WITH THE TRACK OF THIS SYSTEM AND IT WILL LIKELY
CHANGE. STAY TUNED TO LATER FORECASTS REGARDING THIS DEVELOPING
WINTER SITUATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR FRIDAY.

70

Nearby

River Flood Warnings in Nebraska, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.